Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 82, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 8, 2025, 7:33 PM CDT for Dodge County, Washington County, Wisconsin. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2025, 7:33 PM CDT (00:33 UTC)
- Expired
- Jul 8, 2025, 8:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dodge County, WI, Washington County, WI
The radar
The Milwaukee radar (KMKX), 48 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.6 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 850 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:48 PM CDT, 4 hours 45 minutes earlier. Its key messages:
- Periods of showers and thunderstorms anticipated this morning into this evening, though an all-day washout is not expected.
- Warm & largely dry conditions expected Wednesday through Thursday.
- Heat and humidity ramp up Friday into Saturday, accompanied by periods of showers and thunderstorms.
- Drier and more comfortable conditions forecast Sunday into the beginning of next week.
Area forecast discussion, Jul 8, 2:48 PM CDT, 4 hours 45 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 248 PM CDT Tue Jul 8 2025 .KEY MESSAGES... - Periods of showers and thunderstorms anticipated this morning into this evening, though an all-day washout is not expected. - Warm & largely dry conditions expected Wednesday through Thursday. - Heat and humidity ramp up Friday into Saturday, accompanied by periods of showers and thunderstorms. - Drier and more comfortable conditions forecast Sunday into the beginning of next week. && .SHORT TERM... Issued 249 PM CDT Tue Jul 8 2025 Tonight and Wednesday: Isolated showers are just starting to develop across portions of southern Wisconsin this afternoon. The upper level and middle level troughs are moving through to the east providing some good lift. Diurnal heating has brought us an nicely uncapped environment with around 2000 J/kg CAPE. There is not much shear to speak of for most of southern Wisconsin. The best shear is currently located along the lakeshore where the effective warm front still resides. The shear along the lake shore is roughly 30 to 35 kts and quickly drops off to the east. Storm motion is going to be slow as well with motion around 10 to 15 kts at best. So a good environment for a few showers and storms. Lightning, heavy rain and brief gusty winds are the main concerns with any storm that develops. The two best areas for any additional development are visible on satellite with two bands of agitated cumulus from northwest Dane through southeast Columbia and into Dodge and the second line from Rock, to Jefferson and Waukesha counties. Over the next hour or so those areas will be the place to watch for any storms for additional rain development. Later this afternoon into early tonight a cold front will slowly move east into the area providing just a bit more forcing. So there could be more scattered convection along the frontal boundary. Rain and storm chances will end from west to east overnight tonight as the low pressure system moves into the New England States. High pressure will be right on its heels moving in from the Northern Plains and into the northern Great Lakes Region. Drier and pleasant weather for Wednesday. Patterson && .LONG TERM... Issued 249 PM CDT Tue Jul 8 2025 Wednesday through Tuesday: An upper level ridge will move into the Great Lakes Region Wednesday and begin exiting to the east early Thursday. There will be some transient mid level and sfc level features that will move around the state. For Wednesday, low pressure will be exiting to the east in the morning. Thursday, a stationary front will be to our south. Large scale subsidence is winning out in the most recent runs of guidance. Which means both features should be far enough away from Wisconsin to keep conditions dry and pleasant. Friday into Saturday the ridging breaks down and moves eastward as a stronger trough and sfc low pressure system advect toward the state. Friday afternoon into Friday night will be the best chance for rain through the extended with POPs of . There should be decent upper level support as Wisconsin will be on the leading edge of this stronger upper level low. There will be some interesting phasing as a shortwave tries to move out ahead of the main trough. So no shortage of upper level support, but phasing issues could weaken the overall effectiveness for stronger storms and broaden the window for rainfall. There is alot of uncertainty on the track of the sfc low with some models trying to bring it through southern Wisconsin and other opting for a more northward track. The farther north the track goes the more likely our forecast area is to end up in the warm sector and get good instability for storms. Another thing to keep an eye on for this system is moisture will be increasing and so to will PWATs. Heavy rain will be possible with high PWATs, but this system is expected to be more transient and move through quicker. While no day will be a washout of rain, its a good week to keep an eye on the forecast. Through the rest of the weekend and into next week there is still a lot of uncertainty so low chance POPs sneak in yet again. As the upper level trough and sfc low exit Saturday, models are split on the timing and strength of another trough/low right on the heels of the first. The GFS seems to be the most amplified and fastest, but too much uncertainty to draw meaningful conclusions on rain/storms. Temperatures will remain consistent through the extended with highs in the mid 70s to mid 80s. Patterson && .AVIATION... Issued 249 PM CDT Tue Jul 8 2025 Isolated thunderstorms will be possible throughout the day and into tonight across southern Wisconsin. The best chances for rain and thunderstorms will be during the peak heating of the day and as the cold front moves through later this evening into the overnight hours. Due to the sporadic nature of precipitation, limited the number and duration of PROB30s and TEMPO Groups to the most likely times. VFR to MVFR conditions are expected today. MVFR conditions with ceilings around 1-3 kft and visibilities around 4 SM or better will be possible with any shower or thunderstorm. A cumulus cloud deck will develop across southern Wisconsin this afternoon with heights around 1-4 kft. Areas where the cumulus field starts to look agitated this afternoon will likely be were we see additional development. After the cold front has moved through, high pressure will build in leading to dry weather Wednesday and Thursday. Light and variable winds early this morning will become southwesterly from the southwest to the northeast. Tonight southwest winds will become northwesterly and then quickly become light and variable again. Wednesday as sfc heating increases winds will shift to northerly. Patterson && .MARINE... Issued 249 PM CDT Tue Jul 8 2025 Low pressure is moving east along the Wisconsin- Upper Michigan border today. The low will continue east into Lower Michigan tonight, dragging a cold front across Lake Michigan in the process. The front's passage will result in a northerly wind shift across the open waters by Wednesday morning. Periods of showers and thunderstorms are anticipated today through tonight. Northerly winds will be become breezy Wednesday afternoon, but should remain below Small Craft Criteria. Northerly winds will persist into Thursday morning, becoming light and variable Thursday afternoon as high pressure moves across Lake Michigan. South to southeast winds will re- establish on Friday as a broad area of low pressure moves into the northern Great Plains. Additional showers and thunderstorms are forecast Friday through Saturday. Patterson && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jul 8, 2:48 PM CDT, 4 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 248 PM CDT Tue Jul 8 2025 WIZ046-047-051-052-056>060-062>072-092000- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 248 PM CDT Tue Jul 8 2025 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Periods of showers and thunderstorms are forecast late this morning into this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Additional shower and storm chances return Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-092000- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 248 PM CDT Tue Jul 8 2025 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Scattered showers and thunderstorms are expected late this morning into this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Additional shower and storm chances return Friday into Saturday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-092000- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 248 PM CDT Tue Jul 8 2025 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Scattered showers and thunderstorms are expected late this morning into tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Additional shower and storm chances return Friday into Saturday. www.weather.gov/mkx
In the hours before
Special weather statement, Jul 8, 6:49 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
649 PM CDT Tue Jul 8 2025
WIZ062-063-067-068-090030-
Green WI-Lafayette WI-Iowa WI-Dane WI-
649 PM CDT Tue Jul 8 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN LAFAYETTE...
NORTHWESTERN GREEN...SOUTHEASTERN IOWA AND SOUTHWESTERN DANE COUNTIES
THROUGH 730 PM CDT...
At 649 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Mount Horeb to Dodgeville to
near Mineral Point. Movement was southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mount Horeb, Dodgeville, Mineral Point, Darlington, Blanchardville,
Barneveld, Blue Mounds, Ridgeway, Waldwick, Fayette, Hollandale,
Calamine, Blue Mound St Park, Yellowstone Lake St Park, Mount Vernon,
and Jonesdale.
This includes the following highways...
U.S. Highway 18 between mile markers 49 and 74.
U.S. Highway 151 between mile markers 30 and 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4298 8959 4274 8991 4263 9021 4285 9034
4301 9014 4313 8984
TIME...MOT...LOC 2349Z 328DEG 9KT 4305 8990 4297 9010 4286 9024
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DDVSpecial weather statement, Jul 8, 7:21 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
721 PM CDT Tue Jul 8 2025
WIZ051-058-059-090100-
Dodge WI-Washington WI-Fond Du Lac WI-
721 PM CDT Tue Jul 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FOND DU LAC...
NORTHWESTERN WASHINGTON AND NORTHEASTERN DODGE COUNTIES THROUGH 800
PM CDT...
At 720 PM CDT, Doppler radar was tracking a strong thunderstorm over
Theresa, or near Mayville, moving southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hartford, Mayville, Kewaskum, Lomira, Theresa, Iron Ridge, Addison,
Rubicon, Ashford, Wayne, Kekoskee, Nenno, Allenton, Knowles, and
Kohlsville.
This includes Interstate 41 between mile markers 71 and 87.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4350 8864 4363 8846 4351 8818 4329 8844
TIME...MOT...LOC 0020Z 316DEG 13KT 4352 8849
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DDVSpecial weather statement, Jul 8, 7:29 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
729 PM CDT Tue Jul 8 2025
WIZ062-063-067-068-090115-
Green WI-Lafayette WI-Iowa WI-Dane WI-
729 PM CDT Tue Jul 8 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL LAFAYETTE...NORTHWESTERN
GREEN...SOUTHEASTERN IOWA AND SOUTHWESTERN DANE COUNTIES THROUGH 815
PM CDT...
At 729 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mount Horeb to near Blanchardville to 6
miles north of Shullsburg. Movement was southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Western Madison, Fitchburg, Middleton, Verona, McFarland, Mount
Horeb, Darlington, Cross Plains, Belleville, New Glarus, Shullsburg,
Belmont, Argyle, Blanchardville, Wiota, Fayette, Lamont, Hollandale,
Gratiot, and Calamine.
This includes the following highways...
U.S. Highway 18 between mile markers 65 and 84.
U.S. Highway 12 between mile markers 252 and 262.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4301 8930 4263 8980 4251 9023 4274 9035
4282 8998 4315 8965
TIME...MOT...LOC 0029Z 320DEG 15KT 4293 8971 4277 8993 4266 9024
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DDVThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:21 PM CDT | Special Weather Statement | MKX | Washington | 39 min |
| Jul 8, 7:29 PM CDT | Special Weather Statement | MKX | Lafayette | 46 min |
| Jul 8, 7:58 PM CDT | Areal Flood Advisory | MKX | Dodge | 91 min |
| Jul 8, 8:14 PM CDT | Special Weather Statement | MKX | Washington | 46 min |
| Jul 8, 8:47 PM CDT | Special Weather Statement | MKX | Dodge | 43 min |
| Jul 8, 9:29 PM CDT | Special Weather Statement | MKX | Dodge | 46 min |
| Jul 9, 4:33 AM CDT | Dense Fog Advisory | MKX | Green, Lafayette, Rock, Walworth | 2 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.